MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-6-B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Nausea (1970); Obstruction/Occlusion (2422)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(6) 2019 date of first implant procedure not documented where.No adverse events related to the procedure.Not documented if fluoroscopy was used.Chemotherapy received (b)(6) 2019 to (b)(6) 2019.Re-current biliary obstructions (b)(6) 2019.At 460 days post-procedure.Due to tissue or tumor ingrowth.Patient presented with itching and nausea.Treatment endoscopic intervention new stent inside study stent and antibiotics.The site determined the event to not be related to the study device or procedure.(b)(6) 2020.At 643 days post-procedure patient experienced neoplasm progression.No treatment patient death (b)(6) 2202 due to primary disease progression the reintervention was noted to be successful.On (b)(6) 2020, the patient died.The cause of death was primary disease progression.
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-6-b device of lot number c1552374 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) lists ¿stent occlusion¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.A possible root cause can be attributed to patient pre-existing conditions and/or a known potential adverse event.From the study it is known that the patient had pancreatic cancer, the cause of the occlusion was reported to be due to tissue or tumor ingrowth.Also, as previously noted, ¿stent occlusion¿ is listed as a potential adverse event in the ifu.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, the stent was implanted on the (b)(6) 2019.The patient presented with itching and nausea 460 days post procedure due to recurrent biliary obstruction and required the placement of a new stent and antibiotics as a result of this occurrence.It was reported that the patient recovered/stabilised following this.Patient death was reported on the (b)(6) 2020, from the study the death was due to primary disease progression.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 02-dec-2024.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20785918
Report Number3001845648-2024-00689
Device Sequence Number12715154
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)201024(10)C1552374
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC1552374
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/21/2020
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight66 KG